Exoo, Geoffrey and Goedgebeur, Jan - Bounds for the smallest $k$-chromatic graphs of given girth

dmtcs:4576 - Discrete Mathematics & Theoretical Computer Science, March 11, 2019, Vol. 21 no. 3
Bounds for the smallest $k$-chromatic graphs of given girth

Authors: Exoo, Geoffrey and Goedgebeur, Jan

Let $n_g(k)$ denote the smallest order of a $k$-chromatic graph of girth at least $g$. We consider the problem of determining $n_g(k)$ for small values of $k$ and $g$. After giving an overview of what is known about $n_g(k)$, we provide some new lower bounds based on exhaustive searches, and then obtain several new upper bounds using computer algorithms for the construction of witnesses, and for the verification of their correctness. We also present the first examples of reasonably small order for $k = 4$ and $g > 5$. In particular, the new bounds include: $n_4(7) \leq 77$, $26 \leq n_6(4) \leq 66$, $30 \leq n_7(4) \leq 171$.


Source : oai:arXiv.org:1805.06713
Volume: Vol. 21 no. 3
Section: Graph Theory
Published on: March 11, 2019
Submitted on: June 11, 2018
Keywords: Mathematics - Combinatorics,Computer Science - Discrete Mathematics,05C30, 05C85, 68R10


Share